Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 16, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 15, 2006, 3:34 AM PDT for Humboldt County, Nevada. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2006, 3:34 AM PDT (10:34 UTC)
- Expired
- Apr 15, 2006, 7:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 151034 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 334 AM PDT SAT APR 15 2006 ...STRONG WINDS TODAY ACROSS NORTHWEST NEVADA... .WINDS WILL INCREASE THIS MORNING ACROSS NORTHWEST NEVADA AHEAD OF AN APPROACHING COLD FRONT...AND CONTINUE AT 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH THE AFTERNOON. NVZ030-152245- /O.NEW.KLKN.WI.Y.0016.060415T1034Z-060416T0100Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 334 AM PDT SAT APR 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING...AND CONTINUE THROUGH THE AFTERNOON...WITH GUSTS TO 50 MPH THIS AFTERNOON THE STRONGEST WINDS WILL BE ACROSS WESTERN HUMBOLDT COUNTY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KLKN 151412 NPWLKN URGENT - WEATHER MESSAGE...CORRECTION TO EXPIRATION TIME NATIONAL WEATHER SERVICE ELKO NV 709 AM PDT SAT APR 15 2006 ...STRONG WINDS TODAY ACROSS NORTHWEST NEVADA... .WINDS WILL INCREASE THIS MORNING ACROSS NORTHWEST NEVADA AHEAD OF AN APPROACHING COLD FRONT...AND CONTINUE AT 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH THE AFTERNOON. NVZ030-160100- /O.NEW.KLKN.WI.Y.0016.060415T1034Z-060416T0100Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 334 AM PDT SAT APR 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING...AND CONTINUE THROUGH THE AFTERNOON...WITH GUSTS TO 50 MPH THIS AFTERNOON THE STRONGEST WINDS WILL BE ACROSS WESTERN HUMBOLDT COUNTY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KLKN 152213 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 313 PM PDT SAT APR 15 2006 NVZ030-160200- /O.NEW.KLKN.WI.Y.0017.060416T1700Z-060417T0500Z/ /O.EXT.KLKN.WI.Y.0016.000000T0000Z-060416T0200Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 313 PM PDT SAT APR 15 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... FOR HUMBOLDT COUNTY THROUGH 7 PM PDT THIS EVENING AND FOR NORTHERN AND CENTRAL NEVADA FROM 10 AM TO 10 PM PDT SUNDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE OVER HUMBOLDT COUNTY THROUGH EARLY THIS EVENING...BEFORE DECREASING TO 10 TO 20 MPH LATER THIS EVENING. SOUTHWEST WINDS WILL INCREASE AGAIN SUNDAY AFTERNOON WITH WIND SPEEDS OF 25 TO 35 MPH WITH GUST TO 50 MPH EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$ NVZ013-031>037-161200- /O.NEW.KLKN.WI.Y.0017.060416T1700Z-060417T0500Z/ NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER... LEE...RUBY LAKE...ELY...RUTH...MCGILL...BATTLE MOUNTAIN... AUSTIN...EUREKA...DIAMOND VALLEY 313 PM PDT SAT APR 15 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH ACROSS NORTHERN AND CENTRAL NEVADA BY SUNDAY AFTERNOON. THE STRONGEST WINDS WILL OCCUR OVER CENTRAL NEVADA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$ HARMER
000 WWUS75 KLKN 160150 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 650 PM PDT SAT APR 15 2006 NVZ030-161400- /O.EXP.KLKN.WI.Y.0016.000000T0000Z-060416T0200Z/ /O.CON.KLKN.WI.Y.0017.060416T1700Z-060417T0500Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 650 PM PDT SAT APR 15 2006 ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY... THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE OVER HUMBOLDT COUNTY THROUGH EARLY THIS EVENING...BEFORE DECREASING TO 10 TO 20 MPH LATER THIS EVENING. SOUTHWEST WINDS WILL INCREASE AGAIN SUNDAY AFTERNOON WITH WIND SPEEDS OF 25 TO 35 MPH WITH GUST TO 50 MPH EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$ NVZ013-031>037-161400- /O.CON.KLKN.WI.Y.0017.060416T1700Z-060417T0500Z/ NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER... LEE...RUBY LAKE...ELY...RUTH...MCGILL...BATTLE MOUNTAIN... AUSTIN...EUREKA...DIAMOND VALLEY 650 PM PDT SAT APR 15 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH ACROSS NORTHERN AND CENTRAL NEVADA BY SUNDAY AFTERNOON. THE STRONGEST WINDS WILL OCCUR OVER CENTRAL NEVADA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$ FEHRN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 14, 2:13 PM PDT, 13 hours 21 minutes earlier.
Area forecast discussion, Apr 14, 2:13 PM PDT, 13 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 213 PM PDT FRI APR 14 2006 .SYNOPSIS...AS A LOW PRESSURE SYSTEM MOVES INTO UTAH OVERNIGHT... EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER CENTRAL AND NORTHERN NEVADA. ANOTHER WEATHER DISTURBANCE WILL BRING COOLER TEMPERATURES AND PRECIPITATION TO THE AREA SUNDAY AND MONDAY. MONDAY NIGHT THROUGH THE REMAINDER OF THE WEEK CALLS FOR DRY AND MILD WEATHER. && .SHORT TERM...EXPECT EVENING TSTMS OVER MOST CWA AS UPPER LOW EJECTS NE INTO UTAH BY 06Z. GOOD DYNAMICS WITH AREA UNDER NE QUADRANT OF DIFFLUENCE OF UPPER LOW AND LIS NEAR ZERO. AFTER MIDNIGHT...SHORT WAVE RIDGE SLIDES ACROSS NEVADA INTO SATURDAY...SO DO NOT EXPECT MUCH...IF ANY...IN THE WAY OF PCPN. SOUTHWEST SURFACE MAY REACH NEAR WIND ADVISORY CRITERIA SATURDAY SOUTHERN ZONES WITH H7 WINDS AROUND 40 KNOTS. WINDS EVEN STRONGER SUNDAY AFTERNOON IN RESPONSE TO 100 KNOT JET DIGGING INTO CWA ATTM. 700H TEMPS WILL FALL SUNDAY NIGHT WITH COLDER AIR PLUNGING SOUTHEAST ACROSS THE CWA SUNDAY AFTERNOON AND NIGHT. THE 700H TEMP OVER EKO WILL BE -11C BY 12Z MONDAY. WITH LI NEAR ZERO EXPECT SNOW SHOWERS MOST AREAS MONDAY. HARMER .LONG TERM...MONDAY NIGHT THROUGH FRIDAY...AN UPPER LEVEL TROUGH WILL EJECT AWAY FROM THE AREA MONDAY NIGHT KEEPING SOME POPS IN THE NE CWA. AFTER THIS A RIDGE BUILDS IN KEEPING THE CWA WARM AND DRY THROUGH FRIDAY AFTERNOON WHEN THE NEXT TROUGH MOVES IN FROM THE PACIFIC. TEMPERATURES WILL WARM BY THE END OF THE WEEK TO NEAR 70 IN THE NORTH AND THE UPPER 70S IN THE SOUTHERN CWA. THIS WILL CAUSE THE REMAINING SNOWPACK TO BEGIN TO MELT. ALTHOUGH RIVER LEVELS ARE STEADY OR DECREASING...THE UPCOMING PRECIP AND WARMER TEMPS WILL LEAD TO MORE SNOW MELT...WHICH MAY CAUSE RIVERS TO RISE ONCE AGAIN. FURTHER MONITORING WILL BE NECESSARY AS THESE CONDITIONS OCCUR. IPPI && .HYDROLOGY...FLOODING CONTINUES ON THE HUMBOLDT RIVER FROM PALISADE TO WINNEMUCCA...ON THE MARYS RIVER AT DEETH...AND ON THE BRUNEAU RIVER AT ROWLAND. ALTHOUGH RIVER LEVELS ARE STEADY OR DECREASING... THE UPCOMING PRECIP AND WARMER TEMPS WILL LEAD TO MORE RUNOFF AND SNOW MELT...WHICH MAY CAUSE RIVERS TO RISE ONCE AGAIN. FURTHER MONITORING WILL BE NECESSARY AS THESE CONDITIONS OCCUR. PLEASE SEE THE LATEST FLOOD STATEMENT RNOFLSLKN FOR DETAILS. REA && .LKN WATCHES/WARNINGS/ADVISORIES...FLOOD WARNING CONTINUES ON THE HUMBOLDT RIVER FROM CARLIN TO WINNEMUCCA AND ON THE MARYS RIVER NEAR DEETH.
Hazardous weather outlook, Apr 14, 6:02 AM PDT, 21 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 602 AM PDT FRI APR 14 2006 NVZ013-030>037-150102- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 602 AM PDT FRI APR 14 2006 THIS OUTLOOK IS FOR NORTHERN NEVADA .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS NORTHERN AND CENTRAL NEVADA TODAY AND THIS EVENING. RAINFALL AMOUNTS MAY EXCESS A QUARTER INCH LOCALLY...ESPECIALLY SOUTH. WINDS WILL BE BRISK... ESPECIALLY IN THE CENTRAL HIGHLANDS WHERE WINDS WILL BE OUT OF THE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. FLOOD WARNINGS REMAIN IN EFFECT FOR THE HUMBOLDT RIVER FROM PALISADE TO WINNEMUCCA AND ALSO ON THE MARYS RIVER AT DEETH. RAINS THROUGH TONIGHT MAY BRING SOME RIVERS UP. FOR MORE DETAILS PLEASE REFER TO PRODUCT RNOFLSLKN OR WGUS85 KLKN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS WILL SPREAD SOUTHEAST ACROSS NORTHERN AND CENTRAL NEVADA SUNDAY AND SUNDAY NIGHT. RAIN WILL CHANGE TO SNOW FROM NORTHWEST TO SOUTHEAST SUNDAY AFTERNOON AND EVENING. THREE TO EIGHT INCHES OF SNOW WILL BE POSSIBLE IN THE MOUNTAINS SUNDAY NIGHT WITH AN INCH OR TWO IN VALLEYS. WINDS WILL BE STRONG SATURDAY ACROSS NORTHERN AND CENTRAL NEVADA... OUT OF THE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. GUSTS TO 50 MPH WILL BE POSSIBLE IN THE CENTRAL HIGHLANDS. WINDS WILL BE STRONG AGAIN SUNDAY...MAINLY IN THE CENTRAL HIGHLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. REA
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:13 PM PDT | Wind Advisory | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.